MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 8X27IN 4-0 S/A RB-1 CR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 8X27IN 4-0 S/A RB-1 CR; SUTURE, SURGICAL, ABSORBABLE
Model Number D8461
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2021 and suture was used.During use on the patient needle breakage at the body part occurred in a row.No device fell into the patient¿s body.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint number: (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: please provide procedure name no further information is available.How was procedure successfully completed? no further information is available.Please provide the return status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.The device has been received at (b)(4) and will be shipped.No further information will be provided.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 2/11/2022 h6 component code: g07002 no device problem found additional information: d9, h3, h6 additional information was requested but unavailable: *please confirm how many devices experienced needle breakage.=>no further information is available.No further information will be provided.H3 investigational narrative: two failed suture needles were submitted fractographic evaluation.The components were identified as product code d8461.It was requested that assess the fracture mode of the failures.A fracture was observed in the body of sample a and in the body of sample b.The needles were received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needles.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation revealed the fractures were composed of microvoid coalescence, which is evidence of a ductile overload failure.Mechanical damage and macroscopic plastic deformation observed coincidental to the fracture provide additional evidence that the failure was induced by mechanical deformation leading to ductile overload.These were ductile fractures.The evidence of this examination indicates that the breakage occurred from mechanical deformation, indents and scratches, due to gripping, bending and overstressing of the needle.There is no evidence of any material flaw that would cause premature failure.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational narrative: eleven packets of product code d8461 were returned to ethicon inc for analysis with the packaging closed.Upon initial inspection, of the sample, no external damages were observed on the packet.In order to evaluate the conditions of the returned samples, the packets were opened, and no defects were detected.The swage and attachment area was noted to be as expected.The needles were intact and no damages, breakage on the body, tip, or swage area were observed during evaluation.Functional test was performed, to needle by resistance and met the requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDSII VIO 8X27IN 4-0 S/A RB-1 CR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13261838
Report Number2210968-2022-00427
Device Sequence Number14634338
Product Code NEW
UDI-Device Identifier10705031030220
UDI-Public10705031030220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberD8461
Device Catalogue NumberD8461
Device Lot NumberRCMPKP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer01/16/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown